Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Louisville, KY

August 29, 2007Breckinridge County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 29, 2007, 6:11 PM CDT for Breckinridge County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 6:11 PM CDT (23:11 UTC)
Expired
Aug 29, 2007, 6:45 PM CDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Breckinridge County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 6:15 PM CDTTSTM WND DMGIrvington, KYTREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 292311
SVRLMK
KYC027-292345-
/O.NEW.KLMK.SV.W.0182.070829T2311Z-070829T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM CDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 645 PM CDT...

* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR IRVINGTON  THIS STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRVINGTON AND WEBSTER BY 645 PM CDT...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING THE TELEPHONE
UNLESS IT IS AN EMERGENCY.

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS, LARGE HAIL, TORRENTIAL RAINS, AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

LAT...LON 3777 8639 3794 8637 3789 8626 3788 8626
      3783 8620 3780 8617 3770 8621
TIME...MOT...LOC 2311Z 178DEG 1KT 3787 8628

$$

AB
1 follow-up statement
000 
WWUS53 KLMK 292344
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM EDT WED AUG 29 2007

KYC027-292353-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-070829T2345Z/
BRECKINRIDGE KY-
643 PM CDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRECKINRIDGE COUNTY
EXPIRES AT 645 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER SOME STORMS REMAIN IN THE AREA. THESE ARE CAPABLE OF 
PRODUCING LOCALLY HEAVY RAIN AND DEADLY LIGHTNING.

LAT...LON 3777 8639 3794 8637 3789 8626 3788 8626
      3783 8620 3780 8617 3770 8621
TIME...MOT...LOC 2343Z 178DEG 1KT 3788 8628

$$

AB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:10 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 29, 2:10 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED AUG 29 2007

.SHORT TERM (TNGT AND THU)...

WILL KEEP SCT TO ISOLD TERMINOLOGY FOR SHWRS/TSTMS THRU THIS PERIOD
WITH 40 POPS TNGT ENTIRE FA AND 40 SOUTH/20 NORTH THU. THIS IS
BASICALLY A COMPROMISE BETWEEN MUCH MORE WIDESPREAD TSTM DEVELOPMENT
FROM THE NAM VS LITTLE OR NO DEVELOPMENT FROM THE GFS. NAMS
DEWPOINTS ARE TOO HIGH...GFS TOO LOW.

SCT THUNDERSTORMS SHUD CONTINUE TO DEVELOP LATE TDA AND TNGT AS
WIND SHIFT LINE/WEAK TROF MOVES INTO OUR FA...FOLLOWED BY WEAK
CDFNT...PROGGED TO BE NEAR THE OHIO RIVER BY 12Z THU. SUPPORT ALOFT
INDICATED BY WATER VAPOR IMAGERY/MODELS...WITH SUBTLE HEIGHT FALLS
AS A WEAK SHRTWV TROF APPROACHES TNGT AND MOVES THRU THU. CDFNT SHUD
BE MOVING INTO DOWNSTATE KY BY THU AFTN...HOWEVER DRIER AMS WILL BE
SLOW TO FOLLOW...THEREFORE KEPT THE 20 POPS N.

TEMPS ALSO A COMPROMISE BETWEEN WETTER ETA/DRIER GFS MOS...LOWER
THAN GFS...HIER THAN ETA WHICH IS CLOSE TO THE CURRENT FCST.

DK

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...

THURSDAY NIGHT AND FRIDAY...
A FRONT WILL MOVE SOUTHEAST OF CENTRAL KENTUCKY BY THURSDAY NIGHT
WITH ONLY A SMALL CHANCE OF LINGER SHOWERS OVER SOUTH CENTRAL
KENTUCKY.  MOST ALL OF THE SHOWERS SHOULD BE OUT OF LMK FORECAST
AREA BY MIDNIGHT.

CLOUDS WILL GRADUALLY DECREASE OVER THE AREA ON FRIDAY AS HIGH
PRESSURE BUILDING INTO THE GREAT LAKES AREA BRINGS DRIER AIR INTO
CENTRAL KENTUCKY.

.FRIDAY NIGHT THROUGH WEDNESDAY...

ECMWF THE PREFERRED MODEL THIS FORECAST WITH GFS BEING AN OUTLIER.
DRIER AIR SPREAD OVER THE AREA FOR THE FIRST PART OF THE WEEKEND
WITH NORTHEAST TO EAST FLOW ACROSS THE LOWER OHIO VALLEY. BY SUNDAY
THE HIGH MOVES TO NEW ENGLAND WITH A LIGHT SOUTHERLY FLOW ACROSS THE
AREA. TEMPERATURES WILL WARM A FEW DEGREES BEFORE A WEAK FRONT DROPS
INTO THE REGION TUESDAY NIGHT OR EARLY WEDNESDAY. THE AIR WILL
REMAIN QUITE DRY AND EXPECT LITTLE MORE THAN AN INCREASE IN CLOUDS
WITH THIS FRONT.

SCHOLZ

&&

.AVIATION (18Z TAFS)...

PRIMARILY VFR CONDS EXPECTED THRU THE PD.

INCREASED INSTABILITY STILL EXPECTED TO RESULT IN ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS ACROSS PARTS OF CENTRAL KENTUCKY
THIS AFTN TIL AROUND 00Z THIS EVE. MOST WIDESPREAD ACTIVITY EXPECTED
ACRS S CNTRL KY WHERE VCNTY TSTMS INSERTED FOR THE BWG TAF. WILL NOT
INCLUDE VICINITY MENTION FOR THAT TIME FRAME FOR KSDF AND KLEX AS
COVERAGE NOT EXPECTED TO BE GREAT ENUF...THOUGH WILL MONITOR FOR
LATEST TRENDS.

WILL INSERT TSTM VCNTY MENTION AGAIN LATE TNGT AS WEAK BNDRY/WIND
SHIFT LINE APPROACH...STARTING AT 06Z AND CONTINUING THRU THE END OF
THE PERIOD AS SYNOPTIC SCALE FRONT MOVES INTO AND THRU ALL BUT OUR
SRN FA BY 18Z THU.

11

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 29, 3:00 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT WED AUG 29 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT (300 PM CDT) WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COOL FRONT ACROSS
THE OUTLOOK AREA. STORMS WILL BE SLOW MOVERS AND WILL DROP HEAVY
RAINFALL OVER A FEW AREAS IN ADDITION TO GUSTY WINDS AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS
A COOL FRONT MOVES THROUGH THE REGION. ANY STORM THAT FORMS WOULD BE
CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY RAINFALL AND
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

11/MBS

In the hours before

Special weather statement, Aug 29, 5:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT WED AUG 29 2007

KYZ061-071-292230-
BUTLER-WARREN-
507 PM CDT WED AUG 29 2007

...STRONG STORMS AFFECTING EASTERN BUTLER AND NORTHERN WARREN
   COUNTIES...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORGANTOWN...OR 19 MILES NORTHWEST OF
BOWLING GREEN. THIS STORM WAS MOVING VERY SLOWLY TO THE EAST.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AB
Special weather statement, Aug 29, 5:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT WED AUG 29 2007

KYZ024-025-292245-
BRECKINRIDGE-MEADE-
519 PM CDT WED AUG 29 2007

...STRONG THUNDERSTORMS IN EASTERN BRECKINRIDGE AND SOUTHERN MEADE
COUNTY...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF BRANDENBURG...OR 39 MILES
SOUTHWEST OF LOUISVILLE...AND MOVING NORTH AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

RL
Special weather statement, Aug 29, 5:33 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT WED AUG 29 2007

KYZ064-065-292300-
GREEN-TAYLOR-
533 PM CDT WED AUG 29 2007

...STRONG THUNDERSTORMS IN GREEN AND TAYLOR COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENSBURG. THIS STORM WAS
NEARLY STATIONARY.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  5 MILES WEST OF BLACK GNAT BY 600 PM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

RL
Special weather statement, Aug 29, 5:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
634 PM EDT WED AUG 29 2007

KYZ061-070-071-292300-
BUTLER-LOGAN-WARREN-
534 PM CDT WED AUG 29 2007

...STRONG STORM AFFECTING EASTERN BUTLER...NORTHEAST LOGAN
   AND WESTERN WARREN COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM CENTERED 12 MILES SOUTH OF MORGANTOWN...OR 14
MILES WEST OF BOWLING GREEN. THIS STORM WAS NEARLY STATIONARY.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

AB
Special weather statement, Aug 29, 5:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT WED AUG 29 2007

KYZ024-025-292315-
BRECKINRIDGE-MEADE-
545 PM CDT WED AUG 29 2007

...STRONG THUNDERSTORM AFFECTING EASTERN BRECKINRIDGE AND SOUTHWEST
MEADE COUNTIES...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF HARDINSBURG...OR 40 MILES
EAST OF ROCKPORT. THIS STORM WAS NEARLY STATIONARY.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 45 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

RL
Special weather statement, Aug 29, 6:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT WED AUG 29 2007

KYZ042-292330-
BOURBON-
706 PM EDT WED AUG 29 2007

...STRONG THUNDERSTORMS AFFECTING BOURBON COUNTY...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARIS...OR 12 MILES NORTHEAST OF
LEXINGTON...AND MOVING EAST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR PARIS BY 725 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

RL

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.